MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC
Model Number C08040SL
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a smart control stent delivery system (sds), iliac 8x40 distal tip of the guidewire lumen was wider and could not be inserted into the sheath introducer.The sds was replaced with a new same size smart control stent and the procedure was completed successfully.There was no reported patient injury.This was a percutaneous transluminal angioplasty (pta) case.A guidewire crossed the lesion and there was an attempt to insert a smart control stent.The target lesion was the subclavian artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device was inspected prior to use and according to the instruction for use (ifu).The product was clinically used and will be returned for analysis.Physicians are requesting urgent analysis results.No other information was provided.One non-sterile smart control, iliac 8x40 unit was received coiled inside in plastic bag.Per visual analysis a kinked condition was observed on catheter body at 3.5 cm from id band.Frayed/split edges and plastic deformation was observed on catheter tip.A kink was observed on the catheter tip brim.This condition indicated that the material was exposed to stress until rupture/separation occurred.Dried blood residuals were observed on catheter tip distal section.No other damages/anomalies were observed on the unit.Insertion/withdrawal functional test was performed.The received smart control was inserted into a cordis sheath introducer 6f lab sample and the smart control device was advanced through sheath introducer without difficulty despite of the damages found on the catheter tip.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Review of lot 17586480 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The complaint reported by the customer as ¿stent delivery system (sds)- impeded - in patient¿ was not confirmed since functional test was performed successfully.The smart control device was advanced through the sheath introducer without difficulty despite the damages found on the catheter tip.However, the difficulty experienced by the customer may be related to these damages found on the catheter tip.The complaint reported by the customer as ¿catheter tip- damaged¿ was confirmed due to condition in which the unit was received for analysis.The exact cause of the damages found on catheter tip as well as the kinks noted could not be conclusively determined.However, per event description and product analysis, procedural/handling factors process may have contributed to the damages found on catheter tip.According to the instructions for use, which is not intended as a mitigation, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that the smart control stent delivery system (sds), iliac 8x40 distal tip of the guidewire lumen was wider and could not insert into a sheath introducer.Therefore the sds was replaced with a new same size smart control stent and the procedure was completed successfully.There was no reported patient injury.This was a percutaneous transluminal angioplasty (pta) case.A guidewire crossed the lesion and there was attempted to insert a smart control stent.The target lesion was the subclavian artery.The patient's vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device was inspected prior to use and according to the instruction for use (ifu).The product was clinically used and will be returned for analysis.Physicians are requesting urgent analysis results.No other information was provided.

Brand Name
SMART CONTROL, ILIAC 8X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6678730
Report Number9616099-2017-01202
Device Sequence Number16154222
Product Code NIO
UDI-Device Identifier20705032024119
UDI-Public20705032024119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberC08040SL
Device Catalogue NumberC08040SL
Device Lot Number17586480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Distributor Facility Aware Date06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1